Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 25, 2005, 10:48 PM EDT for Jackson County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 10:48 PM EDT (02:48 UTC)
- Expired
- Jul 25, 2005, 11:34 PM EDT
- In force
- 46 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Jackson County, MI
The radar
The Detroit radar (KDTX), 100 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 11:04 PM EDT | TSTM WND DMG | Hanover, MI | 5 TO 6 TREES DOWN IN HANOVER TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 260248 SVRGRR MIC075-260330- /O.NEW.KGRR.SV.W.0101.050726T0248Z-050726T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 PM EDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 1130 PM EDT * AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF VANDERCOOK LAKE TO 21 MILES SOUTHWEST OF BROOKLYN...AND MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SPRING ARBOR...SANDSTONE AND HORTON AROUND 1055 PM EDT BROOKLINE AND LIBERTY AROUND 1100 PM EDT JACKSON...WOODVILLE AND SOUTHLAND AROUND 1105 PM EDT WOODLAWN ORCHARDS AND JEFFERSON AROUND 1110 PM EDT DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4222 8472 4208 8471 4208 8414 4242 8415 $$ MEADE
2 follow-up statements
000 WWUS53 KGRR 260310 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 PM EDT MON JUL 25 2005 MIC075-260330- /O.CON.KGRR.SV.W.0101.000000T0000Z-050726T0330Z/ JACKSON MI- 1110 PM EDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY UNTIL 1130 PM EDT... AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR CLARK LAKE...OR NEAR VANDERCOOK LAKE...AND MOVING EAST NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHLAND...ACKERSON LAKE...BROOKLYN...MICHIGAN CENTER...WOODLAWN ORCHARDS...NAPOLEON ARPT...NAPOLEON...OAK POINT...GILLETTS... LEONI...NORVELL...GRASS LAKE...WATERLOO...TRIST AND FRANCISCO. THIS STORM IS CAPABLE OF PRODUCING VERY DAMAGING WINDS IN EXCESS OF 80 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4224 8456 4209 8459 4208 8414 4242 8415 $$ LAURENS
000 WWUS53 KGRR 260334 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1134 PM EDT MON JUL 25 2005 MIC075-260344- /O.EXP.KGRR.SV.W.0101.000000T0000Z-050726T0330Z/ JACKSON MI- 1134 PM EDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4224 8456 4209 8459 4208 8414 4242 8415 $$ LAURENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:45 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 8:45 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 845 PM EDT MON JUL 25 2005 .UPDATE... AT 0030Z THE SFC ANALYSIS SHOWS THE WARM FRONT EXTENDS FROM ROUGHLY MKG TO LAN AND DTW. IT WILL CONTINUE TO LIFT NORTH OVERNIGHT AS THE SFC LOW PRESSURE SYSTEM AND ATTENDANT COLD FRONT OFF TO OUR WEST HEADS OUR WAY. THE KGRR 88D SHOWS A FEW SHOWERS JUST EAST OF BIG RAPIDS AND ELEVATED SHOWERS AND STORMS COULD POP UP AT JUST ABOUT ANY TIME JUST NORTH OF THE WARM FRONT. FURTHERMORE... SFC BASED STORMS ARE DEVELOPING IN A VERY UNSTABLE AIRMASS SOUTH OF THE WARM FRONT OVER NORTHERN IL AND NORTHERN IN. OUR THREAT FOR CONVECTION WILL CONTINUE TO INCREASE THROUGH THE LATE EVENING HOURS AND ESPECIALLY AFTER MIDNIGHT. OUR GOING FCST HAS AN EXCELLENT HANDLE ON THE SITUATION SO NO EVENING UPDATE IS NECESSARY. I WILL LEAVE THE FLOOD WATCH HEADLINE UNCHANGED AS WELL. I SUSPECT THE BEST CHANCE FOR ANY FLOODING WOULD BE ACROSS OUR NORTHERN CWA. I ALSO EXPECT THUNDERSTORM CLUSTERS TO BE PROGRESSIVE OVERNIGHT SUCH THAT IT WILL BE MORE OF AN URBAN AND SMALL STREAM OR LOCALIZED QUICK HITTING FLASH FLOOD TYPE EVENT RATHER THAN A LONGER DURATION FLOOD EVENT. SVR WX IS CERTAINLY POSSIBLE ACROSS OUR AREA OVERNIGHT TOO WITH WIND / HAIL AS PRIMARY THREATS. I THINK OUR MAIN SVR WX THREAT OVERNIGHT WOULD BE POSSIBLE WIND DAMAGE WITH A BOW ECHO OR LEWP WHICH WOULD DEVELOP UPSTREAM OF US DURING THE LATE EVENING HOURS IN THE HIGH 0-6KM SHEAR ENVIRONMENT OVER SW WI. WE WILL UPDATE THE FLOOD WATCH STATEMENT LATER THIS EVENING BUT NO REAL CHANGES ARE ANTICIPATED. .GRR WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR THE AREA TONIGHT AND TUESDAY MORNING. && LAURENS
Hazardous weather outlook, Jul 25, 1:00 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 100 PM EDT MON JUL 25 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 100 PM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEVELOPING WARM FRONT IN NORTHERN INDIANA WILL LIFT NORTH THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS FEATURE...BRINGING THE POSSIBILITY OF HEAVY RAIN AND SEVERE THUNDERSTORMS TO THE REGION. THE ATMOSPHERE WILL BE VERY MOIST AND THIS COULD LEAD TO TORRENTIAL DOWNPOURS. LOCALLY IN EXCESS OF 2 INCHES OF RAIN COULD FALL WHERE THUNDERSTORMS PERSIST. THIS COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING AND ELEVATE THE POTENTIAL FOR SMALL STREAM FLOODING. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER WILL BE POSSIBLE AND AN ISOLATED TORNADO COULD OCCUR AS WELL. ALSO...LIGHTNING WILL BE FREQUENT. THE MAIN THREAT AREA FOR HEAVY RAIN AND SEVERE WEATHER THIS AFTERNOON IS ALONG INTERSTATE 94. THEN TONIGHT THE ENTIRE REGION IS UNDER THE RISK FOR SEVERE WEATHER AND HEAVY RAIN. THUNDERSTORM MOVEMENT THIS AFTERNOON WILL BE TO THE EAST AT 25 MPH. OVERNIGHT...STORM MOVEMENT WILL BE TO THE NORTHEAST AT 30 TO 40 MPH...BUT THE STORMS COULD TRAIN OVER THE SAME REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP ACROSS SOUTHWEST LOWER MICHIGAN ON TUESDAY. AHEAD OF THE FRONT...EAST OF A LINE FROM KALAMAZOO TO MOUNT PLEASANT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ON TUESDAY AND TUESDAY NIGHT ALONG BEACHES FROM ST. JOSEPH TO MANISTEE AS WINDS AND WAVES INCREASE BEHIND THE COLD FRONT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED. WAVES OF THIS HEIGHT WILL ALSO POSE A THREAT TO SMALL CRAFT OUT ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TUESDAY. DUKE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:19 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jul 25, 11:28 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 66 min |
| Jul 25, 11:36 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 25, 11:39 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 66 min |
| Jul 25, 11:47 PM EDT | Special Marine Warning | GRR | 58 min | |
| Jul 26, 12:02 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 34 min |
| Jul 26, 12:07 AM EDT | Severe Thunderstorm Warning | GRR | Kent | 53 min |
| Jul 26, 12:38 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 22 min |
| Jul 26, 12:41 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 64 min |
| Jul 26, 12:44 AM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 61 min |
| Jul 26, 12:47 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 58 min |
| Jul 26, 12:57 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 63 min |
| Jul 26, 1:01 AM EDT | Special Marine Warning | GRR | 3 hr | |
| Jul 26, 1:20 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 55 min |
| Jul 26, 1:24 AM EDT | Severe Thunderstorm Warning | GRR | Isabella | 41 min |
| Jul 26, 1:30 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 45 min |
| Jul 26, 1:43 AM EDT | Severe Thunderstorm Warning | GRR | Clare | 32 min |
| Jul 26, 1:46 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 49 min |
| Jul 26, 1:54 AM EDT | Severe Thunderstorm Warning | GRR | Osceola | 36 min |
| Jul 26, 1:59 AM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 62 min |
| Jul 26, 2:16 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo | 62 min |
| Jul 26, 2:20 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 25 min |
| Jul 26, 2:22 AM EDT | Severe Thunderstorm Warning | GRR | Eaton | 38 min |
| Jul 26, 2:28 AM EDT | Flash Flood Warning | GRR | Mason, Oceana | 5 hr |
| Jul 26, 2:28 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 77 min |
| Jul 26, 2:34 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 41 min |
| Jul 26, 2:41 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 26, 3:13 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Osceola | 36 min |
| Jul 26, 3:17 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 43 min |
| Jul 26, 3:35 AM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 44 min |
| Jul 26, 3:44 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.